Doctor insights on:
Is Weight Gain A Normal Side Effect Of Paxil
Started taking Paxil (paroxetine) for severe panic attacks and IBS symptoms...Concerned about side effects and weight gain. Will i definitely gain weight on paxil (paroxetine)?
Not to my knowledge: Though it is not listed as one of the primary side effects, it is certainly possible. I usually advise my patients that if they should notice that they are eating more due to a given medication, they should probably keep healthy snacks such as fruits and vegetables. No medication will make you want to eat chocolate or fried foods, the choice is yours. ...Read moreSee 1 more doctor answer
Mild to moderate: Part of the weight gain is related to how much you eat. Some people do not gain weight but others do. If you are already overweight should be more vigilant to watch your weight. Eat balanced meals and follow a diet plan. As some moods improve, the pt may want to eat more. Be careful and best wishes. ...Read more
Very possible: While many antidepressants may list weight gain as a possible side effect, this can be due to many factors including improved appetite with the resolution of depression. However, many patients on Paxil (paroxetine) commonly have weight gain as a direct effect of the medications actions on histamine receptors. ...Read more
I'm worried about weight gain on paxil (paroxetine). How do I prevent cortisol levels from rising?
A med change?: Paxil (paroxetine) and other ssris cause some folks to crave sweets, ice cream, etc. That's where the weight gain comes from. Controlling cortisol isn't the usual strategy. Talk to your doc about trying something other than an ssri assuming you are actually gaining weight on Paxil (paroxetine) (which most folks don't). If you're just worried about it but not gaining weight, you're in the majority and can quit worrying. ...Read more
Having a hard time getting off Paxil (paroxetine) 10 mg. is there another drug I can transition to without weight gain? Harder withdrawl than klonopin. Suggestions
A couple suggestions: Are you actually looking to transition to another drug or are you trying to come off all together? You could try transitioning to citalopram which doesn't tend to be as difficult to stop as Paxil (paroxetine) but is related enough that you should still have some relief of your mental symptoms. Another one to consider transitioning to would be sertraline. Weight gain isn't that big an issue with either of those ...Read more
I am stopping my Paxil (paroxetine) and ability because the weight gain is making me more depressed. What will just stopping these meds do?
Discontinuation Sx.: If you stop these medications suddenly, you risk relapse of symptoms. Also you risk discontinuation symptoms common with ssri's like paxil: muscle aches like getting the flu; anxiety; light-headedness; headache; fatigue; electric shock-like sensations; nausea; vomiting; insomnia; frightening dreams, etc. This may last longer than a few weeks. Please talk with your doctor before making any changes. ...Read more
Working w docs but is there any other drug besides Paxil (paroxetine) that doesn't cause lots of weight gain and major constipation? I tried lexapro, not good.
Bupropion: Bupropion or Wellbutrin (bupropion) is the antidepressant thought to be associated with less weight gain and, fortunately, fewer sexual side effects as well. In addition, an older class of anti-depressants, tricyclics including amitriptyline, do not typically cause weight gain. Finally, a less often used class of anti-depressants, MAO inhibitors, may be worth consideration. Work with your doctor. Good luck:) ...Read more
- Talk to a doctor live online for free
- Novasure weight gain side effect
- Prolixin side effect weight gain
- Tegretol weight gain side effect
- Ask a doctor a question free online
- Is weight gain a side effect of citalopram?
- Weight gain a side effect of tricor
- Is weight gain a side effect of prozac?
- Progyluton side effect is to gain weight
- Talk to a neurologist online